Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

On the derived quotient module


Author: C. N. Winton
Journal: Trans. Amer. Math. Soc. 154 (1971), 315-321
MSC: Primary 16.40
DOI: https://doi.org/10.1090/S0002-9947-1971-0276268-8
MathSciNet review: 0276268
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: With every R-module M associate the direct limit of $ {\operatorname{Hom}_R}(D,M)$ over the dense right ideals of R, the derived quotient module $ \mathcal{D}(M)$ of M. $ \mathcal{D}(M)$ is a module over the complete ring of right quotients of R. Relationships between $ \mathcal{D}(M)$ and the torsion theory of Gentile-Jans are explored and functorial properties of $ \mathcal{D}$ are discussed. When M is torsion free, results are given concerning rational closure, rational completion, and injectivity.


References [Enhancements On Off] (What's this?)

  • [1] H. Bass, Finitistic dimension and a homological generalization of semi-primary rings, Trans. Amer. Math. Soc. 95 (1960), 466-488. MR 28 #1212. MR 0157984 (28:1212)
  • [2] H. Cartan and S. Eilenberg, Homological algebra, Princeton Univ. Press, Princeton, N. J., 1956. MR 17, 1040. MR 0077480 (17:1040e)
  • [3] S. E. Dickson, A torsion theory for Abelian categories, Trans. Amer. Math. Soc. 121 (1966), 223-235. MR 33 #162. MR 0191935 (33:162)
  • [4] B. Eckmann and A. Schopf, Über injektive Moduln, Arch. Math. 4 (1953), 75-78. MR 15, 5. MR 0055978 (15:5d)
  • [5] E. Gentile, Singular submodule and injective hull, Nederl. Akad. Wetensch. Proc. Ser. A65 =Indag. Math. 24 (1962), 426-433. MR 26 #2478. MR 0144938 (26:2478)
  • [6] J. P. Jans, Some aspects of torsion, Pacific J. Math. 15 (1965), 1249-1259. MR 33 #163. MR 0191936 (33:163)
  • [7] R. E. Johnson, The extended centralizer of a ring over a module, Proc. Amer. Math. Soc. 2 (1951), 891-895. MR 13, 618. MR 0045695 (13:618c)
  • [8] J. Lambek, Lectures on rings and modules, Blaisdell, Waltham, Mass., 1966. MR 34 #5857. MR 0206032 (34:5857)
  • [9] A. C. Mewborn, Generalized centralizers of modules, Duke Math. J. 35 (1968), 575-580. MR 0251064 (40:4295)
  • [10] B. L. Osofsky, A generalization of quasi-Frobenius rings, J. Algebra 4 (1966), 373-387. MR 34 #4305. MR 0204463 (34:4305)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 16.40

Retrieve articles in all journals with MSC: 16.40


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0276268-8
Keywords: Derived quotient module, complete ring of right quotients, dense right ideal, left perfect ring, torsion free module, rational closure, rational completion, torsion submodule, minimal dense right ideal
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society